Log in
Restless Legs Syndrome
10,664 members6,623 posts

Got off Requip

I stopped taking. Requip cold turkey from all that i have read on here.. I quit my citalopram too and went on trazadone 50 mg at night. Nightmare for at least 2 weeks.Had to go back on citalopram. I cut my trazadone into a quarter size. It does help me sleep but i also tried marijuana at bedtime. I say this has helped me so much to relax and fall asleep. Also added iron magnesium B12 B3 calcium with vit. D and E... Ive had nk issues with RLS lately.Just pray it lasts..Just curious to what requip withdraw symptoms others have gone through?

6 Replies
oldestnewest

What dose of Requip were you on and for how long? Quitting cold turkey is not recommended and you must have gone through hell. Citalopram is usually contraindicated for RLS- it makes it worse for most people.

What symptoms are you having now?

2 likes
Reply

Just sometimes a bit bothersome in some of the evenings. I read that also about citalopram..was afraid to switch to something new. I hate side effects..i was on two tabs of requip before bed. She wanted me to up it to 3.thats why i quit cold turkey.

2 likes
Reply

Hi.

When I have given up pramipexole I didn't use any back up medicine (cold turkey too) so gone through hell for few days :)

I had no sleep for 3/4 days.. restless whole body and pain on my leg. I was depressed and grumpy most days at the beginning! I started using iron bisglycinate which was a life saver in my case! (Please get your ferritin level checked if you planning to go iron route) Gone to drs and cried as I was on low mood but she sent me home with gabapentin saying this will make you feel better! I only took it one night cause I was desperate but stopped straight away cause I just didn't want any other medicine in my system after all the withdrawal symptoms I gone through! So started low foodmap diet and that helped. I introduced food slowly after a while to see which food triggered my rls. I found sulphites, caffeine was my worse nightmare so stopped those now. I am taking folic acid, b12 in the morning and magnesium/calcium before bedtime. (Check with your GP if you are planning to give it a try please. )

I now feel that my Rls is gone as long as I don't have sulphites which i feel very lucky and I know it isn't that simple for everyone.

I hope your journey isn't too bad! But remember this it will get worse before it gets better.

Stay strong and take care.

B.

4 likes
Reply

Hi Bkc, so pleased to hear things are going well for you. I am fascinated to hear about the 'sulphites'. I don't know what these are but on a poster on another rls forum is following a 'low sulpher' diet and she reports great success also - although she has only been following it for a couple of weeks. I wonder are 'sulphites' the same foods that would be avoided in a low sulpher diet?

1 like
Reply

Well done for quitting requip. The withdrawal period is commonly described as torture and sleep is almost impossible as rls symptoms go into overdrive. I know it is usually recommended to withdraw slowly and I suppose this causes less of a shock to the system but it does seem that the process is dreadful whichever way you do it. I understand that quitting trazadone can be incredibly difficult also. Thankfully I have never been on it.

I use marijuana for sleep also. It definitely helps. It can build up in the system with repeated use and in some cases can cause depression when there is an overload so it is probably worth taking a break every so often.

I hope your reprieve lasts a long time.

3 likes
Reply

My 2p's worth:

I am a bit of a impulsive person and when I decide to stop a drug I tend just to stop; my rationale is I suffer bad but it is for a shorter time and things move on more quickly. HOW AND EVER - on dopamine agonists and antidepressants like Citalopram it is not advised that you just stop, the result could be it takes longer to get over it than if you we to reduce slowly. I remember stopping Tramadol, being on the top dose and it was a very hard time, the RLS ramped up and I was 'spaced out', my wife came into the room and I was in the process of getting into the cupboard :) in saying that there was a nice stoned edge to it - every cloud has a silver lining :)

Also be aware that drugs like Citalopram can exacerbate the RLS. I've no idea why you are on this and am not in a position to tell you to stop but I do believe people need to realise that anti-depressants aren't as benign as they are made out. They are used generally as a sticking plaster!

Anti-depressants SHOULD be a short-term thing that allows a person to find the source of the depression/anxiety, (many people get anti-depressants for anxiety as opposed to depression - Citalopram often being the drug of choice for anxiety), and keeps them 'up' long enough for proper therapy and lifestyle changes to work; they are rarely used like that from my experience. How many are left lingering on antidepressants with their myriad of side-effects and blunting of emotion without the underlying problem being treated? To me it is like a plumber coming to my house and say that the pipes are crumbling and leaking and just moping up the water - the problem is not addressed.

Now I do know for some that have endogenous depression need long term treatment but for many their depression is reactive, someone experiences a death or what have you and need short term help and therapy - they don't get that due to time and monetary restraints and are then prescribed and left on antidepressants for life!

Anyway sorry I have a bit of a thing about people not getting the right treatment. Cannabis can be very effective for sleep, anxiety, etc without the many side-effects of sleeping tablets and other drugs used to treat these but it can be very strain specific - some types work better than others.

Regarding the Iron it needs to be taken on an empty stomach in the evening and too much Iron can be dangerous so tread carefully, ideally speak with your Dr about it. I take Iron bisglycinate but having been prescribed Iron in the past I am aware of when I am getting too much so feel secure enough to use it if I hadn't that knowledge I wouldn't take it without speaking to my Dr. The B vits are good and I am going to meet with my GP about B12 injections next week, (fingers crossed he OKs it so I wont have to buy it myself).

Fair play to you getting off the DA's, you are taking ownership of your health and that is a must. I am delighted for you things are going the right way - long may it last.

Reply

You may also like...